TB RESPIRATORY MEDICINE APPOINTMENT

Hello, several of you may have seen my posts regarding Tocilizumab infusions/injections. I finally had an appointment today to see a Consultant for an assessment before my Rheumy Consultant can arrange for me to have the above infusion. Good News!! I was told he will write to my Rheumy Consultant to give him the go ahead. I am hoping this won't take too long and after 12 weeks on the infusion/injections I will be able to start coming off the steroids and the swelling in my legs and feet will start to reduce as well as all the other side effects, my moon face and the damage it has done to my hair.

Now I have to wait to hear from my clinic as to when my appt for the first infusion will be. I did speak to my biologics nurse's secretary this afternoon and she has promised to put a note on the nurses desk and my Consultant is back next week.

Fingers crossed, those that I can, it won't take too long. I want to visit my family in Canada whilst my grand-daughters are on school summer holiday.

Hope you are all feeling well, take care. S

8 Replies

oldestnewest
  • Hello my friend. I have to say the Toczilimab has been brilliant for me. Just remember when you are having the infusions drink plenty of water. I'm told you get a headache if you don't. I have had no side effects from this drug but it is really controlling my RD. and following numerous emails back and forth between the authority and myself I'm told the injections are imminent. Go for it I hope it works as well for you as it has for me.

    Take care

    Shaz x

  • Hi Shaz, thank you for your reply, I went around to see my sister after my appt this morning and I was telling her that I had read on here about drinking plenty of water before and whilst having the infusion. I have to wait for the consultant to make the arrangement, apparently, he is attending a conference and my Rheumy nurse is on leave. I really want them to act on this asap now that I have got the go ahead!!

    I know I have to start on infusions but the nurse did say that the injections take longer to organize but I could have injections within a month? I will let you know if I am told any different. I read on here that someone had to collect the injections from the hospital, I was told they would be delivered same as Enbrel, but that was some time ago as you know I have been waiting several months now due to the TB test and the use of steroids. I can't wait to get off those nasty steroids and the side effects.

    Have you heard any more about the injections in your area?

    I really do wish you luck, It will be the same if I go to Canada and it has all changed and they no longer provide the injections in my area. Nobody seems to really know what is happening regarding the injections!!

    Take care my friend, I really do hope you get everything sorted before

    you go away. I will let you how I get on. Sue

  • Brilliant, sounds like light at the end of the tunnel. But I waited a month to get told when my Rituximab infusions would start And that was with pestering !!!

    good luck , fingers crossed xx

  • Thanks allanh, l will be chasing them up. I have already called the consultants secretary to get a message to him and my biologic nurse. My consultant is attending a conference and my nurse is leave both until next week. He did say to start on infusion as that can be arranged quicker than the injections. I don't mind which as long as it is asap and I can get on injection's so I can get to see my family in Canada later this year. My concern is my feet legs are very swollen due to taking steroids for well over a year.

    Take care, wishing you well.

    Sue x

  • Are you on any water tablets. , I would really mention the swelling to determine whether it's RA swelling of general non exercise type swelling?? Do you think?

    I have water tablets for high blood pressure and swelling? But obviously I don't know your situation or indeed am qualified! But worth showing him the swelling x

  • Good morning allanah,

    Yes I am on water tablets but the Dr's still think it is the steroids, in fact they seem to be blaming anything and everything on the steroids it could be partly to do with RA. I have been taking water tablets though for a long time but for my blood pressure not for water retention. My GP just changed which water tablet I was taking to try to reduce the swelling. they really don't seem to make a difference apart from the pressure in my left leg which is much bigger than the right leg.

    I do get about but not as active as when I was working or when my back was really bad, so yes, it could also be to do with the reduction in activity. I did purchase a peddler and use it on most days, especially, when I don't get out and about. I am trying to build up the strength in my legs caused by the prolapsed disc in my lower back. The last epidural I had in January, the specialist told me he could no longer see the bulge and that it must have shrunk back. I had another MRI 4 weeks ago as it had been a year since the last one but I also moved out of the area when I retired. I can only assume that the bulge has disappeared as I would have heard from the hospital by now.

    Thank you allanah, for your response to my post. Take care, Sue x

  • Well I do hope you get to show them the swelling, I must admit that I do get swelling with my steroids so maybe it is due to them as they say. I just hope you pick up soon and get onto the treatment you need xxxx

  • Hi allanah, the biologics nurse has seen the swelling but it has become worse since the increase in the dosage of prednisolone to 20mg. I have taken photo's on my mobile so I can show them on future appointments.

    I need to call them next week to find out how soon I can start with the infusions and they have told me already, I have to wait 12 weeks from the start date of the infusions before I can start to reduce the dose of the steroids. From what I have read on here, others have lost the weight once you start coming off the steroids.

    Hopefully, I can start the treatment soon.

    Thanks allanah, take care. xx

You may also like...